About this Journal Submit a Manuscript Table of Contents
ISRN Dermatology
Volume 2011 (2011), Article ID 947284, 2 pages
http://dx.doi.org/10.5402/2011/947284
Case Report

Severe Hair Loss of the Scalp due to a Hair Dye Containing Para phenylenediamine

1Department of Dermatology, Niigata Central Hospital, Jyoetsu, Niigata 943-0192, Japan
2Department of Dermatology, Graduate School of Medicine and Pharmaceutical Sciences, University of Toyama, Sugitani, Toyama 930-0194, Japan

Received 23 February 2011; Accepted 11 April 2011

Academic Editor: C. K. Janniger

Copyright © 2011 Waka Ishida et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. Benezra, C. C. Sigman, D. Bagheri, C. T. Helmes, and H. I. Maibach, “A systematic search for structure-activity relationships of skin sensitizers. II. Para-phenylenediamines,” Seminars in Dermatology, vol. 8, no. 2, pp. 88–93, 1989. View at Scopus
  2. A. Tosti, B. M. Piraccini, and D. J. van Neste, “Telogen effluvium after allergic contact dermatitis of the scalp,” Archives of Dermatology, vol. 137, no. 2, pp. 187–190, 2001. View at Scopus
  3. N. H. Nielsen, A. Linneberg, T. Menné, et al., “Allergic contact sensitization in an adult Danish population: two cross-sectional surveys eight years apart (the Copenhagen Allergy Study),” Acta Dermato-Venereologica, vol. 81, no. 1, pp. 31–34, 2001. View at Scopus
  4. T. Schäfer, E. Böhler, S. Ruhdorfer, et al., “Epidemiology of contact allergy in adults,” Allergy, vol. 56, no. 12, pp. 1192–1196, 2001. View at Publisher · View at Google Scholar · View at Scopus
  5. H. Sosted, T. Agner, K. E. Andersen, and T. Menne, “55 cases of allergic reactions to hair dye: a descriptive, consumer complaint-based study,” Contact Dermatitis, vol. 47, no. 5, pp. 299–303, 2002. View at Publisher · View at Google Scholar · View at Scopus
  6. R. Wachsmuth and M. Wilkinson, “Loss of eyelashes after use of a tinting mascara containing PPD,” Contact Dermatitis, vol. 54, no. 3, pp. 169–170, 2006. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus